MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JR 3.5 SH 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JR 3.5 SH 100CM; CATHETER, PERCUTANEOUS
Model Number 67008100
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f.070 100cm judkins right (jr3.5) 2 side-holes (sh) vista brite tip guiding catheter (gc) was opened and when it was placed on the table, it was observed fractured.So, it not was not used, and it was decided to use another device (unknown).There was no reported patient injury.The intended procedure was a right coronary angioplasty.There was no difficulty removing the products from the package.Another vista brite tip guide catheter was used to complete the procedure.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 6f.070 100cm judkins right (jr3.5) 2 side-holes (sh) vista brite tip guiding catheter (gc) was opened and when it was placed on the table, it was observed fractured.So, it not was not used, and it was decided to use another device (unknown).There was no reported patient injury.The intended procedure was a right coronary angioplasty.There was no difficulty removing the products from the package.Another vista brite tip guide catheter was used to complete the procedure.The device was not returned for analysis.A product history record (phr) review of lot 17970993 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿catheter (body/shaft) - cracked - during prep¿ could not be confirmed and the exact root cause could not be determined.Storage/handling factors may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the information available suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Product received on 15-sep-2021.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 6f.070 100cm judkins right (jr3.5) 2 side-holes (sh) vista brite tip guiding catheter (gc) was opened and when it was placed on the table, it was observed fractured.So, it not was not used, and it was decided to use another device (unknown).There was no reported patient injury.The intended procedure was a right coronary angioplasty.There was no difficulty removing the products from the package.Another vista brite tip guide catheter was used to complete the procedure.A non-sterile unit of catheter ¿6f.070 jr 3.5 sh 100cm¿ was received for evaluation.Several kinked/bent conditions were observed on the body of the catheter located approximately at 7, 25, 28, 53,62 and 98 cm from the distal tip.No cracks were observed and no additional damages or anomalies were noted during visual inspection.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A product history record (phr) review of lot 17970993 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer, ¿catheter (body/shaft) ~ cracked - during prep¿ was not confirmed.The unit was thoroughly inspected, and no cracks were observed.However, several kinked/bent conditions were observed on the body of the catheter.Storage/handling factors may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .070 JR 3.5 SH 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12119776
Report Number9616099-2021-04678
Device Sequence Number17334399
Product Code DQY
UDI-Device Identifier20705032020425
UDI-Public20705032020425
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number67008100
Device Catalogue Number67008100
Device Lot Number17970993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/05/2021
09/15/2021
10/12/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/06/2021
10/11/2021
10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1